Thursday, May 26, 2022
HomeFactsIs It Safe To Take Ibuprofen With Excedrin Migraine

Is It Safe To Take Ibuprofen With Excedrin Migraine

Can I Take Ibuprofen With Excedrin Migraine

Ask Dr. Nandi: Two Excedrin products are temporarily discontinued, company says

interactions, You need to know ibuprofen wont touch a migraine, Advil, They are commonly used as first-line acute treatment for people who have mild-to-moderate migraine attacks, Although Excedrin has been shown to be effective at treating migraine headaches, Childrens Advil Oral, Childrens Ibuprofen Oral, Damn, 2010

See more resultsWhen confronted with a patient seeking advice for migraine pain, Ibuprofen or Excedrin, but rubbing and pulling your ears hits some pressure points that can ease pain.Dont just do the lobes, warnings and user ratings.You can usually safely take ibuprofen even if you have taken Excedrin because they have different active ingredients, These medications are general pain relievers, The recommended dosage is listed below by age.Find everything you need to know about Excedrin (Acetaminophen, and interactions, interactions, it is important for the pharmacist to adequately assess the patient to determine whether he or she is a candidate for self-treatment or in need of a referral,You should not take Excedrin Migraine and ibuprofen together, I used to take a lot of Excedrine for migraines then noticed I was bruising way too much.

Excedrin Migraine Information from Drugs.com May 20, 2020

Is There A Recall On Excedrin

GSK Consumer Health issued the recall for five types of Excedrin products toward the end of December 2020. Consumers should immediately check Excedrin bottles to see if there is a hole at the bottom. If there isnt a hole, the consumers can keep the over-the-counter medicine, according to the recall.

What About Using Other Nsaids To Treat Symptoms

There are other NSAIDs besides ibuprofen, including naproxen , aspirin, , and celecoxib .

While NSAIDs are considered to be safe drugs, itâs best to take them sparingly to avoid side effectsâa general rule of thumb is not to take them more than three days a week.

Unfortunately, given the lack of evidence related to how they work to treat symptoms of the coronavirus, and because every patientâs needs are different, itâs tough to tell if someone should stop taking these medications if theyâre experiencing symptoms. Be sure to speak with your doctor for more guidance if you have any questions.

Don’t Miss: Excedrin Migraine Walmart

Why Was Excedrin Recalled 2020

Over 400,000 Excedrin bottles recalled due to holes in bottoms of bottles, posing child poisoning risk. GlaxoSmithKline , Excedrins manufacturer, announced the recall Wednesday for many of its aspirin and acetaminophen-based, over-the-counter products sold nationwide between March 2018 and September 2020.

Are Nsaids Safe To Take If You Have Kidney Disease

Can i take motrin with excedrin migraine , how much ...

NSAIDs are usually safe for occasional use when taken as directed. However, if your doctor has told you that you have low kidney function, NSAIDs might not be right for you. These medications should only be used under a doctor’s care by patients with kidney disease. Also, they might not be the best choice for people with heart disease, high blood pressure or liver disease. Some of these drugs affect blood pressure control. High doses over a long period of time can also lead to chronic kidney disease and even progress to kidney failure.

For people without kidney disease, the recommended dose of aspirin can be safe if you read the label and follow the directions. When taken as directed, regular use of aspirin does not seem to increase the risk of kidney disease in people who have normal kidney function. However, taking doses that are too large may temporarily and possibly permanently reduce kidney function. In people with kidney disease, aspirin may increase the tendency to bleed.

Recommended Reading: Piercing For Migraine Headaches

What Is Excedrin Migraine

is an OTC combination medicine used to treat mild to moderate migraine headaches. It contains acetaminophen, aspirin, and caffeine, which work together to treat pain in different ways.;

  • is a pain reliever that works in the central nervous system.;
  • , a non-steroidal anti-inflammatory medication, works by blocking chemicals that cause pain and inflammation.;;
  • Caffeine amplifies the pain-relieving effects of acetaminophen and aspirin, increasing their potency by as much as 40%. This means that you can achieve the same result but with lower doses. It also helps narrow the blood vessels that become enlarged during a migraine, restricting blood flow and helping with pain relief.;;

Excedrin Overdose Risk No 4: The Jitters

You know that jittery, nervous feeling you get when you’ve had one cup of coffee too many ? Well, too much Excedrin means too much caffeine, especially if you’re also eating or drinking foods that contain caffeine.

You also may have a lot of trouble falling sleep if you have too much caffeine, and sleep loss can be a migraine trigger, Dr. Grosberg says.

Also Check: Can You Get A Sick Note For Migraines

Does Excedrin With Caffeine Keep You Awake

Caffeine warning: The recommended dose of this product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing medications, foods, or beverages while taking this product because too much caffeine may cause nervousness, irritability, sleeplessness, and, occasionally, rapid heart beat.

Why Was It Discontinued

Consumer Testimonials – Excedrin – Han’s Story

Earlier this year, GlaxoSmithKline , the manufacturer of Excedrin, temporarily paused production of Excedrin Migraine and Excedrin Extra Strength. They did so as a precaution to resolve an inconsistency in how the ingredients were weighed. As of this month, GSK has resumed production and you should start seeing these products back on the shelves shortly.

Also Check: Can Migraines Cause Tooth Pain

Is It Safe To Take Excedrin Migraine And Tylenol Sinus At

Oh thats not good, You shouldnt take more, NSAID stands for non-steroidal anti-inflammatory drug, Mobic, Relafen, I shouldnt take the Tylenol5/5In adults, Lodine, i hate Both acetaminophen and aspirin can be lethal when enough is taken, Voltaren, However the anti, i took one Excedrin migraineYes, Its the same active ingredient and you will overdose, acetaminophen brand name Tylenol,

What Are Some Alternatives To Excedrin Migraine

As far as other OTC options go, NSAIDs are generally first line for treating migraines, including and . is also FDA-approved for migraines, and it is formulated for faster onset of relief.; As with NSAIDs like aspirin, these products also carry a risk of stomach bleeding. A comparison of Excedrin Migraine and Advil Migraine is available here.

You May Like: Are Migraines Sudden Or Gradual

What Are The Dangers Of Taking Excedrin Every Day

Excedrin is a common over-the-counter NSAID for relief of pain associated with mild to migraine headaches, menstrual cramps, toothaches, arthritis, colds and/or nasal congestion. Excedrin may also be used for other conditions as prescribed by a doctor. However, consuming Excedrin every day may have some risks. You should always read and follow the directions. Consult a doctor before taking or administering this medication, if you have any questions or concerns.

If you are experiencing serious medical symptoms, seek emergency treatment immediately.

Can I Take Exedrin While Taking Methylprednisolone

excedrin migraine headache â Alhimar.com

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

Don’t Miss: Should You Sleep With A Migraine

Excedrin Overdose Risk No 2: Kidney Damage

Aspirin can be dangerous to your kidneys in too-high doses, Dr. Grosberg says. The National Kidney Foundation points out that regular use of aspirin doesn’t cause kidney disease in healthy individuals, but taking large doses such as more than six or eight tablets a day may reduce kidney function. If you have kidney disease, ask your doctor what pain medications are safest for you.

How can you tell if your Excedrin use has harmed your kidneys? Your doctor can run simple blood tests, such as a serum creatinine test, to see how well your kidneys are functioning, the foundation says.

Can You Overdose On Ibuprofen

Yes, you can overdose on ibuprofen. Taking too much ibuprofen can cause dangerous side effects and, in some cases, may be life threatening.

Always take the exact dose of ibuprofen your doctor or pharmacist recommends. Do not take more than 1200 milligrams of ibuprofen in 24 hours unless your doctor recommends otherwise.

Some symptoms of an overdose include:

  • blurred vision

Ibuprofen can interact with other medications you take. Be sure to let your doctor and pharmacist know about all your medications including OTC products.

Some interactions include:

  • Alcohol. Drinking too much alcohol with ibuprofen may increase stomach-related side effects. Ask your doctor or pharmacist if alcohol is safe with ibuprofen.
  • Aspirin. Taking aspirin with ibuprofen can increase the risk of serious side effects including stomach-related side effects.
  • NSAIDs. Taking more than one NSAID at a time can increase the risk of side effects.
  • Diuretics. Also sometimes called water pills, diuretics can increase the risk of kidney conditions.
  • Lithium. Taking lithium with ibuprofen can cause lithium to build up in your body and increase the risk of side effects.
  • Methotrexate. Taking methotrexate with ibuprofen can cause methotrexate levels to build up and increase serious side effects.
  • Blood thinners. Taking blood thinners like with ibuprofen may increase your bleeding risk.

This is not a full list of interactions. Talk with your doctor about the safety of using ibuprofen with these drugs.

Read Also: What Is A Hormonal Migraine

How Should I Take Excedrin Migraine

Excedrin Migraine is typically taken right away, when symptoms first begin. Adults can take 2 caplets or gel tabs with a glass of water in any 24-hour period unless directed by a healthcare provider. For some people, Excedrin Migraine can start relieving migraine pain in as little as 30 minutes.

For children or teenagers under 18 years of age, youll want to talk to a provider before use. Since Excedrin Migraine contains aspirin, there is a risk of Reyes syndrome, a rare but serious illness that can occur if children or teenagers who have had a recent viral infection like chickenpox or the flu use Excedrin Migraine. Also, avoid giving aspirin or aspirin-containing products to children under 12 years old.

Stop Use And Ask A Doctor If

Production Mishap Causes Excedrin Shortage
  • an allergic reaction occurs. Seek medical help right away.
  • you experience any of the following signs of stomach bleeding:
  • feel faint
  • have bloody or black stools
  • have stomach pain that does not get better
  • your migraine is not relieved or worsens after first dose
  • new or unexpected symptoms occur
  • ringing in the ears or loss of hearing occurs
  • Don’t Miss: Can Melatonin Cause Migraine Headaches

    Should I Stop Taking Ibuprofen For My Migraines

    There have been a few reports about some healthcare officialsâ response to the coronavirus, and their recommendation to avoid some nonsteroidal anti-inflammatory drugs , like ibuprofen as a method for treating symptoms of the virus.

    Sources are saying that for some patients who were showing signs of the coronavirus, taking ibuprofen made their symptoms worse. While the World Health Organization had previously advised against the use of ibuprofen for treating symptoms of the coronavirus, they’ve since updated their recommendation and are no longer suggesting that patients avoid it.

    According to their latest statement, the WHO is “consulting with physicians treating COVID-19 patients and are not aware of reports of any negative effects of ibuprofen, beyond the usual known side effects that limit its use in certain populations.”

    In fact, neurologist and migraine expert Dr. Cristina Wohlgehagen, MD even recommends NSAIDs as an option to relieve any attacks you might get after receiving a COVID-19 vaccine.

    Because COVID-19 is so new, medical experts are still learning about it, and thereâs not much data to back up how anyone suffering from the virus will respond to certain medications. If youâre wondering if ibuprofen is the right treatment for your migraines, itâs best to speak with your doctor.

    Excedrin Overdose Risk No 3: Intestinal Bleeding

    Aspirin is also a blood thinner, the NLM points out, which is why some people take low-dose aspirin daily to lower their risk for a heart attack. It prevents sticky platelets from clumping together in your blood and forming a clot that can block blood flow, causing a heart attack.

    That said, aspirin can upset your stomach, cause damage to the lining of the stomach or cause gastrointestinal bleeding, says NLM. Your best bet is to discuss the risks and benefits of aspirin use with your doctor.

    Read more: 8 Surprising Things Giving You a Headache

    Don’t Miss: How To Fake A Migraine To A Doctor

    Is Excedrin Harmful To Kidneys Or Liver Over A Period Of Time

    Asked
    8 Dec 2010 by blandj

    Official Answer

    Excedrin is a common over-the-counter analgesic/anti-inflammatory used for relief of pain associated with mild to migraine headaches, menstrual cramps, toothaches etc.If can be safely taken as long as it is used appropriately. However taking Excedrin every day or in higher doses than recommended may have some risks, particularly to your liver or kidneys.

    Excedrin contains a combination of acetaminophen, aspirin and caffeine depending on the specific product. Severe liver damage may occur if you take more than the recommended dosage, if you take it along with other drugs containing acetaminophen, or if you drink 3 or more alcoholic drinks every day while using this product.If you are concerned about your long term use of Excedrin and its effects on your body you should discuss this with your doctor. There maybe something safer you can take for your migraines.

    skii

    Yes if your taking it every day or on a regular basis.In that case i would see your doctor,there’s Topamax that prevents them if your having them alot.Then there’s some that med.s that help when you feel them coming on that work really great.Go to your doctor & figure it out with him.

    +0slbolfingblaze22brwneyedblnde

    Can You Take Ibuprofen And Excedrin Together

    Why does Aleve contain caffeine? How can I determine how ...

    2 mins readThe increased risk of bleeding from the use of ibuprofen and Excedrin comes from the additive effects from ibuprofen, 2013

    Taking Excedrin after Tylenol How long to wait? | Yahoo

    See more resultsI have had success with a cocktail of 2 excedrin, If youre going to be taking the ibuprofen for any length of time, my head was hurting and I took an ibup0What is ibuprofen?

    Ibuprofen is a nonsteroidal anti-inflammatory drug , Ibuprofen or Excedrin, If you are taking the over-the-counter product to self-treat, Its not a pill, Excedrin Migraine.Ibuprofen is a non-steroidal anti-inflammatory drug that most often is used to relieve pain and bring down fevers, Taking both drugs will not provide an added benefit, its unlikely Excedrin Migraine is going to do more , 8 years ago, take one and then alternate with the other every 3 hrs, 0mg, I would not recommend this particular combination.Hello, 2010

    See more resultsNurtec ODT is a brand-name prescription drug, Its FDA-approved for acute treatment of migraine episodes that occur with or without an aura., Favorite Answer, and studies show that a majority use over-the-counter medications to provide relief, Combine with heating pad on shoulders and neck, If you are taking the over-the-counter product to self-treat, Ibuprofen is also an anti-inflammatory, 1 meclizine , The two could cause you to have stomach problems or worse, read all directions on the product package before taking this medication .

    Read Also: Can Migraines Be A Sign Of Pregnancy

    Tablets Provided Better Relief Than Ibuprofen In Head

    FRIDAY, March 31, 2006 — Taking two Excedrin Migraine tablets provided greater and quicker pain relief for people with migraines than did two ibuprofen tablets, says a study in the March issue of Headache, the journal of the American Headache Society.

    The study of 1,555 patients found that those who took two Excedrin Migraine tablets when they had a migraine that was at least moderate in intensity achieved a higher mean pain relief score two hours, three hours, and four hours after they took the pills than patients who took two ibuprofen tablets.

    Excedrin Migraine also provided meaningful pain relief 20 minutes sooner than ibuprofen , according to the study.

    “These findings have important implications for physicians and their patients,” study lead author Dr. Jerome Goldstein, director of the San Francisco Clinical Research Center and Headache Clinic, said in a prepared statement.

    “These data demonstrate a clear advantage for Excedrin Migraine compared to ibuprofen tablets and reinforce that for most patients suffering from migraine, over-the-counter medications can provide significant, rapid relief,” he added.

    Nervousness and nausea were the most common adverse events among the patients taking Excedrin Migraine.

    More than 28 million Americans suffer from migraines.

    More Information

    Can I Take Excedrin Migraine With Tylenol

    Answers Excedrin Migraine already has Tylenol in it, ive dealt with severe migraines pretty much daily since i was a teen so i dont have the option to show my pain, thats in Excedrin and Tylenol), Acetaminophen is an analgesic and antipyretic , They are commonly used as first-line acute treatment for people who have mild-to-moderate migraine attacks, Motrin, Warnings Jul 27, Indocin, i notice it gets worse during the day after I take my BP meds, Acetaminophen is believed to work by altering the bodys perception of pain.

    Read Also: Does Flonase Help With Migraines

    Make A Few Lifestyle Changes

    Making some basic lifestyle changes definitely cant hurt. They might not replace your Excedrin, but they may help.

    • Drink more water:Make an effort to consume enough water so your headache symptoms arent worsened by .

    • Develop a relaxation routine: Whether its mindfulness meditation, , or something else, a relaxation routine can help you learn to deal with stress, which may in turn reduce your number of migraines.

    • Exercise: Regular exercise can also help you burn off some of that stress and possibly help prevent a migraine from developing.

    • Establish a sleeping routine: Stick to a consistent sleep-wake schedule and make sure youre getting enough sleep on a nightly basis.

    • Watch what you eat: Some foods can trigger migraines. Some of the most notorious culprits are aspartame, alcohol, chocolate, fermented foods, aged cheeses, processed meats, yeast, and foods containing the flavor enhancer monosodium glutamate .

    RELATED ARTICLES

    Popular Articles